Resolution of night terrors after discontinuation of cetirizine

DOI: 10.4236/crcm.2012.11001   PDF   HTML     5,421 Downloads   9,464 Views  

Abstract

We present a 4-year-old girl with allergies and asthma who developed night terrors after initia- tion of montelukast at 2 years of age. Montelu-kast was discontinued and cetirizine was started. Nigh terrors persisted. Sleep diaries were col- lected and diagnosticpolysomnogram (PSG) was ordered. Sleep diaries revealed an average sleep time of 10 hours with night terrors occur- ring three nights a week approximately two hours after sleep onset. The PSG did not show evidence of sleep disordered breathing or peri- odic leg movements. Cetirizine was discontin- ued and the night terrors ceased. Upon re-intro- duction of the medication, the sleep terrors re- curred.

Share and Cite:

DelRosso, L. and Hoque, R. (2012) Resolution of night terrors after discontinuation of cetirizine. Case Reports in Clinical Medicine, 1, 1-2. doi: 10.4236/crcm.2012.11001.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] Laberge L, Tremblay RE, Vitaro F, Montplaisir J. (2000) Development of parasomnias from childhood to early adolescence. Pediatrics, 106, 67-74.
[2] American Academy of Sleep Medicine. (2005) International classification of sleep disorders; diagnostic and coding manual. 2nd edition. American Academy of Sleep Medicine.,Westchester, IL.
[3] Nguyen BH, Perusse D, Paquet J, Petit D, Bolvin M, Tremblay RE, Montplaisier J. (2008) Sleep terrors in children: a prospective study of twins. Pediatrics, 122, e1164-1167.
[4] Owens JA, Millman RP, Spirito A. (1999) Sleep terrors in a 5-year-old girl. Archives of pediatrics & adolescent medicine, 153, 309-312.
[5] Owens J, Spirito A, Nobile C, Arrigan M (1997) Incidence of parasomnias in children with obstructive sleep apnea. Sleep, 20, 1193-1196.
[6] Wallerstedt SM, Brunlof G, Sundstrom A, Eriksson AL. (2009) Montelukast and psychiatric disorders in children. Pharmacoepidemiology and drug safety, 18, 858-864.
[7] Jones MC, Jones CE, 2nd. (2010) Use of cetirizine in a 23-month-old male causes insomnia. Southern medical journal, 103, 485-486.

  
comments powered by Disqus

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.